MAUDE Adverse Event Report: MEDTRONIC CRYOCATH LP ARCTIC FRONT ADVANCE CARDIAC CRYOABLATION CATHETER; PERCUTANEOUS CATHETER INTENDED FOR TREATMENT OF ATRIAL FIBRILLATION

MEDTRONIC CRYOCATH LP ARCTIC FRONT ADVANCE CARDIAC CRYOABLATION CATHETER; PERCUTANEOUS CATHETER INTENDED FOR TREATMENT OF ATRIAL FIBRILLATION
Model Number 2AF284
Medical Device Problem Codes Material Integrity Problem (2978); Material Twisted/Bent (2981)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 12/04/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product event summary: the data files and balloon catheter, 2af284 with lot number 85996, were returned and analyzed.The data files showed at least 11 applications were performed with the returned balloon catheter on the date of the event.System notice (b)(4) ¿the refrigerant delivery path is obstructed¿ was triggered on one application and system notice (b)(4) ¿the safety system has detected fluid in the catheter and stopped the injection¿ was triggered on the date of the event.Visual inspection of the balloon catheter showed the device was intact with no apparent issues.During the performance test, system notice (b)(4) ¿catheter not recognized¿ was triggered.The impedance reading between two pins was out of the specification.Dissection/ pressure testing showed a guide wire lumen kink 0.9 inches and 1.54 inches from the tip of the catheter, and a guide wire lumen breach 0.9 inches from the tip of the catheter.In conclusion, the balloon catheter failed the returned product inspection due to a guide wire lumen breach and kink.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
After a case was completed with cryo, the balloon catheter and mapping catheter subsequently tested out of specification per the manufacturer's investigation.

Brand Name
ARCTIC FRONT ADVANCE CARDIAC CRYOABLATION CATHETER
Common Device Name
PERCUTANEOUS CATHETER INTENDED FOR TREATMENT OF ATRIAL FIBRILLATION
Manufacturer (Section D)
MEDTRONIC CRYOCATH LP
9000 autoroute transcanadienne
pointe-claire,qc H9R 5 Z8
CA  H9R 5Z8
MDR Report Key8383602
Report Number3002648230-2019-00165
Device Sequence Number11208527
Product Code OAE
UDI-Device Identifier00643169753693
UDI-Public00643169753693
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
P100010/S015
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 03/01/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/01/2019
Device Model Number2AF284
Device Catalogue Number2AF284
Device Lot Number58996
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/16/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/05/2019
Initial Report FDA Received Date03/01/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1